MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 8731sc, lot# serial# (b)(6), implanted: (b)(6) 2015, product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8731sc, serial/lot #: (b)(6), ubd: 09-jul-2017, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient with an implantable pump infusing an unknown drug.It was reported that the patient stated they had the pump implanted a long time ago, then stated in 2014.The patient did not have their id card and never got one.The patient stated they should have had the pump explanted a long time ago because the pump hasn't had medication in it for 2 years and 'it really messed me up.' the patient was redirected to their healthcare provider to further address the issue.
 
Event or Problem Description
Corrected information - section b5 in the initial mdr should have said.[information was received from a patient regarding a patient previously receiving fentanyl via an implanted pump.The indication for pump use was non-malignant pain.On (b)(6) 2025, the patient called stating that they had not had medication in the pump for 2 years and were needing an mri.The patient stated that their pump had been implanted a long time ago, then stated in 2014.The patient stated that they did not have their medtronic id card/never got one, and that they did not have any previous paperwork.The patient stated that they should have had the pump explanted a long time ago because the pump hadn't had medication in it for 2 years and 'it really messed me up¿.The patient was requesting registration information to provide to the mri facility.The patient called back on (b)(6) 2025, stating that they went to her pain doctor a couple weeks ago and they did a telemetry reading and gave them the information which they sent to the imaging place for the mri, but they didn't accept that and they called medtronic and they were going to make up a card and fax it to them.The agent asked if any action had been taken on that and the patient stated they didn't know.The patient stated that in 2014 they had the pump placed and in 2015 there was the revision of the catheter.The patient stated that they were not told why or when, but that the pa (physician assistant) had told the nurse that the catheter was all kinked, so all the medication wasn¿t being provided.They were not getting any medication, and they kept turning it up and realized the catheter was all kinked up.The patient stated that they hadn¿t had any medication in the pump for over 3 years.Per the patient, the devices were still in their body, and every 10 minutes, the alarm had been going off for 3 years.The patient stated that they had uterine cancer, and the oncologist couldn't make any clinical decisions without the mri.].
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22935967
Report Number3004209178-2025-14734
Device Sequence Number15979316
Product Code LKK
UDI-Device Identifier00643169100831
UDI-Public(01)00643169100831(17)170428
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/03/2025
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale